Home Forums General Discussion skin infection

This topic contains 11 replies, has 4 voices, and was last updated by  Eva Holloway 5 years, 11 months ago.

Viewing 12 posts - 1 through 12 (of 12 total)
  • Author
    Posts
  • #306298
    Eva Holloway
    Participant

    Yesterday I had to go t the emergency room because my right ankle hurt really bad,I thought that I had another spontanious fracture. This time I ended up having a skin infection. Doctor put me on Clyndamycin 300 mg four times a day every 6 hours. So I have to get up in the middle of the night, eat something, take the pill and go back to bed. Plus I have to take some Tramedol because the ankle hurts a lot, and the pill makes me very sleepy. I didn’t even hear the alarm this afternoon.
    I am trying to take my supplements too and is like taken too much all at one time. Something has to give. Dr. K. told me to stay on the Minocin ut discontinue the other antibiotic.
    I want to take the probiotics and I take pill 3 hours after I take the clindy. Hope that is right. this way I get at least 2-3 pills in my body. Taking the Ioderal, NAC, ALA, Bcomplex and a vitamin D3. I usually take more supplements but with all the antibiotics I feel like this is all eat and I do have to eat food with the clindy.
    Any suggestion how to handle this problem.
    Eva

    Eva Holloway

    #360970
    Maz
    Keymaster

    @eva Holloway wrote:

    This time I ended up having a skin infection. Doctor put me on Clyndamycin 300 mg four times a day every 6 hours.

    I usually take more supplements but with all the antibiotics I feel like this is all eat and I do have to eat food with the clindy.
    Any suggestion how to handle this problem.

    Hi Eva,

    I think if I was in the same situation, I’d probably just hold off on the supps until the 10 days clindy course for the cellulitis was complete and only take my antibiotics, probiotics and pain meds. The most important thing is to clear the skin infection as it can be a nasty devil and needs to be hit hard to get it out of the system. Once the clindy course was complete, I’d then resume my normal AP and supps as usual. Sometimes it can just be too much when sick to figure how to fit everything in and for short courses of abx it’s not a biggy to lay the supps aside for a week or so. This is just what I’d do, but you must do what feels right for you and what you feel you can handle. Most importantly, I wouldn’t skimp on the abx for an acute infection and would continue the course as the doc instructed.

    Really hope you feel better soon and get this infection licked pdq!

    Severe, swift onset RA as a result of Lyme disease
    Current Meds: Biaxin (500mg BID), Tetracycline (500mg BID), Tirosint (88mcg), Liothyronine (10 mcg), Compounded Liposomal Artemisinin, LDN (3mg), Topical Progesterone,
    Current Supps: Curcumin, Bovine Colostrum, ALA. NAC, Milk Thistle, Super Liquid Folate/B12/B-Complex, Probiotics, Vit D3
    Supportive Measures: IV Myer's Cocktails, IV Glutathione, FIR Sauna, Gluten-free diet, Gym.

    #360971
    Trudi
    Participant

    Eva–
    I am so sorry to hear this. I will keep you in my prayers.

    Take care,
    Trudi

    Lyme/RA; AP 4/2008 off and on to 3/2010; past use of quinolones may be the cause of my current problems, (including wheelchair use); all supplements (which can aggravate the condition) were discontinued on 10/14/2012. Am now treating for the homozygous MTHFR 1298 mutation. Off of all pain meds since Spring '14 (was on them for years--doctor is amazed--me too). Back on pain med 1/2017. Reinfected? Frozen shoulder?

    #360972
    Eva Holloway
    Participant

    Thanks Maz,
    that will help. Last night the ankle was really swollen. Maybe I didn’t stay off it enough. We picked up my wheelchair from a friends house and I am using it to get around my house now. Maybe not standing on my foot so much will help.

    Also Thank you Trudi, I hope this will go away soon.

    Eva

    Eva Holloway

    #360973
    Trudi
    Participant

    Eva–

    I hope you don’t mind my asking–are they sure it is an infection? It sounds just like when I had gout–all swollen and red–worst pain I’ve ever had. They tested me for it and said it was negative, but gave me the gout medication (indomethacin) anyway and it knocked it right down. The first time I had it in 2003, I also ran a fever.

    Hope you get over this quickly–
    Trudi

    Lyme/RA; AP 4/2008 off and on to 3/2010; past use of quinolones may be the cause of my current problems, (including wheelchair use); all supplements (which can aggravate the condition) were discontinued on 10/14/2012. Am now treating for the homozygous MTHFR 1298 mutation. Off of all pain meds since Spring '14 (was on them for years--doctor is amazed--me too). Back on pain med 1/2017. Reinfected? Frozen shoulder?

    #360974
    Eva Holloway
    Participant

    Trudi,
    the doctor did asked me if I ever had gout and told him no, but I do have a small sore right above the ankle and it is a line from there down that is why he thought it is a skin infection. So I would maybe have to go to a doctor on Monday to have them check it out again. It is still painful but the red area is a little smaller then the other day. I don’t like to take that much antibiotics and I feel all fuzzy with it plus having to take the tramedol.
    Eva

    Eva Holloway

    #360975
    Trudi
    Participant

    @eva Holloway wrote:

    I don’t like to take that much antibiotics and I feel all fuzzy with it plus having to take the tramedol.

    Eva–
    I don’t blame you–I think the tramedol is most likely causing the fuzziness. Might you be able to take a NSAID like Indomethacin? Although it is supposed to be one of the strongest NSAIDs, it always tested real well for me, easier on my body then even aspirin. I sure feel for you–the red line does appear to indicate infection.

    Take care,
    Trudi

    Lyme/RA; AP 4/2008 off and on to 3/2010; past use of quinolones may be the cause of my current problems, (including wheelchair use); all supplements (which can aggravate the condition) were discontinued on 10/14/2012. Am now treating for the homozygous MTHFR 1298 mutation. Off of all pain meds since Spring '14 (was on them for years--doctor is amazed--me too). Back on pain med 1/2017. Reinfected? Frozen shoulder?

    #360976
    Parisa
    Participant

    Hi Eva,

    Sorry to hear about your recent problem. I second Maz’s suggestions that going off the supplements won’t cause any long term issues. As a matter of fact, some doctors recommend to take a break every once in a while. Stick to the antibiotics and probiotics and hopefully you’ll be feeling better soon. I think the fact that you thought there was less redness today is a good indication that the antibiotics are working.

    #360977
    Eva Holloway
    Participant

    So I went today for a follow-up to the clinic I go and I had made an appointment with the PA, but since I had not seen a doctor there in the clinic and I am on Medicare I could not see the PA and had to see a doctor they assigned to me. I have never gone to this doctor before and will never again see her again. All I had asked for her to look at my ankle and the next thing she is asking me to get a flu shot, pneumonia shot, blood work, mammogram, bone density test and wants me to have a tetanus shot. I almost walked out. I told her I came to this clinic to have my foot checked not to be harrased . She did look at the ankle and told me the ankle isn’t hot so there is no infection there. My ankle is swollen and red and I still have a faint red line from the sore down to the ankle and when she checked it I had my sock of for 45 minutes before she walked in the office and it is cold in that clinic. I waisted 3 hours there. I could have stayed home and not gone out in the rain. Then she also tells me I have to watch out for diarehea, so I told her I was taking a good probiotic and she told me that it would not work since I was taking a strong antibiotics. Where is she coming from? I have taken clindy before without a problem.
    Thanks for listening, sorry I had to tell someone
    Eva 😯

    Eva Holloway

    #360978
    Trudi
    Participant

    Eva–
    Thanks for sharing. Unbelievable! No wonder health care costs have gone through the roof.

    Hope your foot continues to get better–
    Trudi

    Lyme/RA; AP 4/2008 off and on to 3/2010; past use of quinolones may be the cause of my current problems, (including wheelchair use); all supplements (which can aggravate the condition) were discontinued on 10/14/2012. Am now treating for the homozygous MTHFR 1298 mutation. Off of all pain meds since Spring '14 (was on them for years--doctor is amazed--me too). Back on pain med 1/2017. Reinfected? Frozen shoulder?

    #360979
    Parisa
    Participant

    Eva,

    That must have been so frustrating! Glad you ignored the doctor regarding all of the vaccines. The pneumonia vaccine caused my husband to have a huge flare in his dermatomyositis.

    #360980
    Eva Holloway
    Participant

    Parisa,
    that what actually started my interstitial pulmonary fibrosis to be very bad and I ended up in the hospital in 2005. I told them to mark my records with not to ask me to take a flu or pneumonia shot. Maybe they will????
    Leg looks some better, still somewhat sore when I stand too long on it. Swelling gone down some.
    Eva

    Eva Holloway

Viewing 12 posts - 1 through 12 (of 12 total)

You must be logged in to reply to this topic.